MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH REACTION RING SEGMENT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH REACTION RING SEGMENT
Model Number ATELLICA CH REACTION RING SEGMENT
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center.Siemens headquarters support center (hsc) reviewed the data provided by the customer.Hsc found that the falsely elevated co2_c results were processed from reaction cuvette slot 185.The hsc found no evidence of a reagent lot or pack issue as the abnormal results were not isolated to a reagent pack, well, or calibration id.Similarly, the results are not suggestive of a sample specific issue that would have contributed to the atypically elevated absorbance signal produced for tests using this cuvette slot.No patient sample was requested for investigation.The affected cuvette segment was replaced, and no additional issues have been reported by the customer post the troubleshooting.The actions performed resolved the reported issue at the customer site.Siemens is further investigating the issue.Mdr 2432235-2019-00380, mdr 2432235-2019-00381, mdr 2432235-2019-00382 were filed for the same event.
 
Event or Problem Description
One discordant, falsely elevated carbon dioxide (co2_c) result was obtained on atellica ch 930 analyzer.The initial result was not reported to the physician(s).The sample was repeated using the same atellica ch 930 analyzer.The repeat result was considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated co2_c result.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2019-00383 on 29-oct-2019.Siemens is further investigating the issue.Sections d1, d2, d4, g1, g2, and h6 were updated to reflect the corrected information.Mdr 2432235-2019-00380-s1, mdr 2432235-2019-00381-s1, and mdr 2432235-2019-00382-s1 were filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2019-00383 on 29-oct-2019 and mdr 2432235-2019-00383-s1 on 18-nov-2019.An urgent medical device recall (umdr) achc 20-05.A.Us was sent to us customers and an urgent field safety notice (ufsn) achc 20-05.A.Ous was sent to ous customers in january 2020.The umdr and ufsn advise customers of the potential for falsely depressed or elevated results in a small percentage of the atellica ch reaction cuvette segment lots ending in "17" or "18" due to a cuvette defect allowing water bath to contaminate the cuvette.Customers will be instructed to replace all reaction cuvette segments on their atellica ch analyzer with a lot ending in "19" or above.Customers are also advised to review their inventory and discard all impacted cuvette segment lots in their inventory.No further evaluation of the device is required.Mdr 2432235-2019-00380-s2, mdr 2432235-2019-00381-s2, and mdr 2432235-2019-00382-s2 were filed for the same event.Section h6, h7, h9, and h10 were updated to reflect the additional information.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2019-00383 on 29-oct-2019, mdr 2432235-2019-00383-s1 on 18-nov-2019, and mdr 2432235-2019-00383-s2 on 4-feb-2020.A follow up urgent medical device recall (umdr) achc 20-05.B.Us was sent to us customers and a follow up urgent field safety notice (ufsn) achc 20-05.B.Ous was sent to ous customers in february 2020.The umdr and ufsn advise customers of the potential for falsely depressed or elevated results in a small percentage of the atellica ch reaction cuvette segment "19" and above, due to a cuvette defect allowing water bath to contaminate the cuvette.Customers were provided instructions to determine if they have impacted cuvette positions within a cuvette segment.If cuvette segments are identified on their analyzer(s) customers will be asked to contact siemens customer care center to determine additional actions to be taken prior to processing patient samples.Mdr 2432235-2019-00380-s3, mdr 2432235-2019-00381-s3, and mdr 2432235-2019-00382-s3 were filed for the same event.Section g7 and h10 were updated to reflect the additional information.

Brand Name
ATELLICA CH REACTION RING SEGMENT
Common Device Name
ATELLICA CH REACTION RING SEGMENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key9252381
Report Number2432235-2019-00383
Device Sequence Number2311253
Product Code JJE
UDI-Device Identifier00630414596143
UDI-Public00630414596143
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA CH REACTION RING SEGMENT
Device Catalogue Number11099326
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/01/2019
01/12/2020
02/21/2020
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/18/2019
02/04/2020
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-01/21/2020-002-C
Patient Sequence Number1